Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 98, NWS Raleigh, NC

June 10, 2014Davidson County, Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 10, 2014, 10:46 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2014, 10:46 PM EDT (02:46 UTC)
Expired
Jun 10, 2014, 11:45 PM EDT
In force
59 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 10:50 PM EDTTSTM WND DMG1 Sw Kernersville, NCONE TREE WAS REPORTED DOWN NEAR I-40 EAST AND SOUTH MAIN STREET.
Jun 10, 10:50 PM EDTTSTM WND DMG2 Ene Sedge Garden, NCTWO TREES WERE REPORTED DOWN BETWEEN KORNER ROCK ROAD AND ROLLING ROAD... NEAR KERNERSVILLE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1070 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1070 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WUUS52 KRAH 110246
SVRRAH
NCC057-067-081-110345-
/O.NEW.KRAH.SV.W.0098.140611T0246Z-140611T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1046 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  EASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1145 PM EDT

* AT 1045 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR LINWOOD...OR NEAR
  LEXINGTON...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINSTON-SALEM...HIGH POINT...LEXINGTON...THOMASVILLE...
  KERNERSVILLE...LINWOOD...MIDWAY...WALKERTOWN...JAMESTOWN...OAK
  HOLLOW MARINA...ARCADIA...SEDGE GARDEN...WELCOME AND HIGH ROCK
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3583 8043 3585 8042 3585 8039 3589 8042
      3589 8037 3596 8038 3623 8016 3600 7988
      3592 7999 3592 8004 3588 8005 3568 8033
      3572 8033 3574 8046 3577 8045 3578 8047
      3583 8048
TIME...MOT...LOC 0245Z 223DEG 28KT 3580 8034 
$$

WSS
3 follow-up statements
556 
WWUS52 KRAH 110307
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 PM EDT TUE JUN 10 2014

NCC057-067-081-110345-
/O.CON.KRAH.SV.W.0098.000000T0000Z-140611T0345Z/
GUILFORD NC-FORSYTH NC-DAVIDSON NC-
1107 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTHWESTERN GUILFORD...EASTERN FORSYTH AND NORTHERN DAVIDSON
COUNTIES...
 
AT 1105 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS 
LOCATED 7 MILES NORTH OF LEXINGTON NEAR WELCOME...MOVING NORTHEAST 
AT 30 MPH. ANOTHER SEVERE THUNDERSTORM HAS MOVED INTO WESTERN 
DAVIDSON COUNTY FROM ROWAN COUNTY. THIS STORM WAS JUST WEST OF 
LEXINGTON...ALSO MOVING NORTHEAST AT 30 MPH.

THESE STORMS WERE ALSO PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...HIGH POINT...LEXINGTON...THOMASVILLE...
KERNERSVILLE...LINWOOD...MIDWAY...WALKERTOWN...JAMESTOWN...OAK HOLLOW
MARINA...ARCADIA...SEDGE GARDEN...WELCOME AND HIGH ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL... DEADLY 
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3583 8043 3585 8042 3585 8039 3589 8042
      3589 8037 3596 8038 3623 8016 3600 7988
      3592 7999 3592 8004 3588 8005 3568 8033
      3572 8033 3574 8046 3577 8045 3578 8047
      3583 8048
TIME...MOT...LOC 0305Z 219DEG 27KT 3592 8023 

$$

WSS
241 
WWUS52 KRAH 110321
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1121 PM EDT TUE JUN 10 2014

NCC057-067-081-110345-
/O.CON.KRAH.SV.W.0098.000000T0000Z-140611T0345Z/
GUILFORD NC-FORSYTH NC-DAVIDSON NC-
1121 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTHWESTERN GUILFORD...EASTERN FORSYTH AND NORTHEASTERN DAVIDSON
COUNTIES...
 
AT 1120 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 7 MILES WEST OF HIGH POINT...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...HIGH POINT...LEXINGTON...THOMASVILLE...
KERNERSVILLE...MIDWAY...WALKERTOWN...JAMESTOWN...OAK HOLLOW MARINA...
ARCADIA...SEDGE GARDEN AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  

&&

LAT...LON 3586 8034 3586 8030 3589 8037 3596 8038
      3623 8016 3600 7988 3592 7999 3592 8004
      3588 8005 3579 8018 3581 8023 3583 8025
TIME...MOT...LOC 0320Z 223DEG 28KT 3601 8013 

$$

WSS
395 
WWUS52 KRAH 110343
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1143 PM EDT TUE JUN 10 2014

NCC057-067-081-110351-
/O.EXP.KRAH.SV.W.0098.000000T0000Z-140611T0345Z/
GUILFORD NC-FORSYTH NC-DAVIDSON NC-
1143 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GUILFORD...
EASTERN FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES WILL EXPIRE AT
1145 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO GUILFORD COUNTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A NEW 
SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 1215 AM EDT FOR 
GUILFORD COUNTY AND SOUTHEAST FORSYTH COUNTY


LAT...LON 3586 8034 3586 8030 3589 8037 3596 8038
      3623 8016 3600 7988 3592 7999 3592 8004
      3588 8005 3579 8018 3581 8023 3583 8025
TIME...MOT...LOC 0338Z 223DEG 28KT 3601 8013 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:27 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 10, 10:27 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT TUE JUN 10 2014

.SYNOPSIS...SOUTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH MUCH OF
THE WEEK AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES THE REGION FROM
THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1027 PM TUESDAY...

00Z UPPER AIR ANALYSIS DEPICTS RIDGING IN THE MID-UPPER LEVELS OF
THE ATMOSPHERE ACROSS EASTERN NC. THIS RIDGING...MAINLY INFLUENCING
THE COASTAL AREAS...LIKELY KEEPING A MODEST LID ON THE ATMOSPHERE
OVER OUR EASTERN COUNTIES THIS EVENING. IN THE WESTERN FRINGE OF THE
RIDGE...A NARROW AREA OF MOISTURE CONVERGENCE WAS NOTED. THIS REGION
OF MODEST SPEED CONFLUENCE AIDING TO TRIGGER/SUSTAIN ISOLATED-
SCATTERED CONVECTION ALONG THE I-85 CORRIDOR FROM THE CLT METRO AREA
UP TOWARD THE TRIAD. THE APPROACH OF A GUST FRONT ASSOCIATED WITH A
BAND OF CONVECTION EXITING THE SOUTHERN APPALACHIANS MAY TEMPORARILY
INVIGORATE THE CONVECTION IN THE VICINITY OF THE TRIAD THROUGH
MIDNIGHT.

OTHERWISE...ANY DECAYING OUTFLOW BOUNDARIES FROM LATE EVENING
CONVECTION MAY TRIGGER ISOLATED SHOWERS/T=STORMS INTO THE PRE-DAWN
HOURS...MAINLY WEST OF HIGHWAY 1.

ANOTHER WARM NIGHT EXPECTED WITH OVERNIGHT TEMPERATURES IN THE UPPER
60S TO LOWER 70S.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 320 PM TUESDAY...

FORECAST GUIDANCE CONTINUES TO SUGGEST THE MID-UPPER LOW OVER THE
CENTRAL PLAINS-MID MS VALLEY WILL SPLIT...WITH THE PRIMARY LOW
FORECAST TO DRIFT INTO THE GREAT LAKES...AND ADDITIONAL VORTICITY AT
THE BASE OF THE TROUGH FORECAST TO DIG INTO THE SOUTHEAST STATES. AN
ASSOCIATED ELONGATED MID-UPPER LEVEL TROUGH AXIS BETWEEN THE TWO
WILL SLOWLY APPROACH FROM THE WEST THROUGH EARLY THU. MEANWHILE...A
SECONDARY LOBE OF VORTICITY EMANATING FROM AN OLD UPPER LOW OVER THE
FL PENINSULA AND EASTERN GOM IS FORECAST TO BE DIRECTED NORTHWARD
THROUGH THE CAROLINAS...BETWEEN THE TROUGH AXIS APPROACHING FROM THE
WEST AND THE MID LEVEL ANTI-CYCLONE MIGRATING UP THE SOUTHEAST AND
MID ATLANTIC COAST. WEAKLY FALLING HEIGHTS ALOFT ON THE ORDER 10-20
METERS/12 HR WILL RESULT OVER CENTRAL NC THROUGHOUT THE FORECAST
PERIOD...FIRST FROM THE VORTICITY AXIS APPROACHING FROM FL DURING
PEAK HEATING...THEN OVERNIGHT FROM THE PRIMARY TROUGH AXIS FROM THE
WEST.

DESPITE THE FORCING DURING PEAK HEATING...THERE IS NOT A STRONG QPF
SIGNAL OVER CENTRAL-EASTERN NC. INSTEAD...THE MAIN QPF AXIS IS
INDICATED OVER THE WESTERN HALF OF THE STATE...INCLUDING THE
SOUTHERN AND WESTERN PIEDMONT...BENEATH THE ENTRANCE REGION OF AN
UPPER JET ON THE EAST SIDE OF THE APPROACHING TROUGH AXIS FROM THE
WEST...AND IN ASSOCIATION WITH LOW LEVEL CONFLUENT FLOW EXTENDING
EAST FROM THE TN VALLEY AND SOUTHERN APPALACHIANS. AS SUCH...WILL
INDICATE LIKELY THUNDERSTORM PROBABILITIES TOWARD THE
YADKIN...RANGING TO CHANCE ELSEWHERE.

TEMPERATURES WILL AGAIN BE HOT...GENERALLY IN THE UPPER 80S WEST TO
MIDDLE 90S OVER THE COASTAL PLAIN AND FAR NE PIEDMONT...THOUGH
FOCUSED BETWEEN RDU AND RIC VERSUS THE HOTTEST TEMPS OF TUE THAT
WERE FOCUSED BETWEEN RDU AND CAE.

WHERE STORMS DO OCCUR...HOWEVER...A HOT AND MODERATELY UNSTABLE AIR
MASS...ONE FUELED BY 6.5-7 C/KM MID LEVEL LAPSE RATES ATOP THE
AFOREMENTIONED SFC TEMPERATURES IN THE LOWER TO MIDDLE 90S...AND MID
LEVEL FLOW OF AROUND 25 KTS...WOULD SUPPORT PULSE/MULTI-CELL SEVERE
WIND AND HAIL. A CHANCE OF SHOWERS AND STORMS WILL CONTINUE...WITH
AREAS OF STRATUS AND FOG OVERNIGHT...AND LOWS IN THE UPPER 60S TO
AROUND 70.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 245 PM TUESDAY...

THURSDAY AND FRIDAY: MOST OF THE LONG TERM WILL BE CHARACTERIZED BY
UNSETTLED WEATHER WITH THE MAJOR FEATURE FOR THE END OF THE WEEK
BEING A SLOW MOVING UPPER LEVEL TROUGH WHICH WILL MOVE THROUGH THE
AREA...WEAKENING AS IT DOES SO. A SURFACE FRONT EXTENDING DOWN THE
EAST COAST FROM A SURFACE AND UPPER LEVEL LOW OVER ONTARIO AND
RETURN FLOW AROUND THE BERMUDA HIGH WILL HELP TO INDUCE STRONG
MOISTURE TRANSPORT. PRECIPITABLE WATER VALUES WILL HOVER JUST UNDER
1.75 INCHES ON THURSDAY AND SLIGHTLY ABOVE ON FRIDAY. WHILE
INSTABILITY WILL BE OK AT 500-1000 J/KG IT WILL BE OF THE TALL AND
SKINNY VARIETY AND SHEAR VALUES ARE WEAK AT 10-15 KTS OF BULK SHEAR
AT BEST. THEREFORE...EXPECT CONVECTION TO BE LIMITED TO HEAVY
SHOWERS AND MOSTLY SUB-SEVERE WITH A SLIGHTLY BETTER THREAT FOR
DAMAGING WINDS ON THURSDAY AS OPPOSED TO FRIDAY. HEAVY RAIN AND
MINOR FLOODING WILL BE THE BIGGEST THREAT ON BOTH DAYS. TEMPERATURES
IN THE MID TO UPPER 80S WITH LOWS IN THE MID TO UPPER 60S.

SATURDAY AND SUNDAY: THOUGH THE FORECAST IS STILL UNCERTAIN...THE
WEEKEND MAY END UP BEING THE DRIEST TWO DAYS OF THE LONG TERM AS THE
UPPER LEVEL TROUGH MOVES OFFSHORE...REPLACED BY RIDGING FROM THE
WEST. A SURFACE HIGH BUILDS SOUTHWARD FROM THE NORTH WHICH COULD
HELP TO DRY THINGS OUT. THE KEY WILL BE HOW FAR SOUTH THE LINGERING
REMNANT COLD FRONT FROM THE PREVIOUS SYSTEM GOES BEFORE STALLING
OUT. MODELS SUGGEST THAT THIS WILL BE IN THE VICINITY OF THE NC/SC
BORDER WITH SHOWERS AND THUNDERSTORMS MORE PLAUSIBLE SOUTH OF THIS
LINE. THE TIMING AND STRENGTH OF THE SURFACE HIGH BUILDING IN ARE
QUESTIONABLE AND SO WILL KEEP HIGHER POPS ON SATURDAY ACROSS THE
AREA...AND DECREASE THEM IN THE NORTH ON SUNDAY WITH CHANCES STILL
PREVAILING ACROSS THE SOUTHERN COUNTIES. UPPER 80S WILL CONTINUE FOR
HIGHS WITH LOWS IN THE UPPER 60S.

MONDAY AND TUESDAY: DETAILS IN THE MODELS BECOME VERY MURKY FOR THE
EARLY PART OF NEXT WEEK BUT BOTH THE ECMWF AND THE GFS CONTINUE TO
SHOW AN UNSETTLED PATTERN WITH A SURFACE TROUGH AND/OR SURFACE LOW
ALONG THE EAST COAST. AT THIS TIME IT APPEARS THE BEST PRECIP
CHANCES WILL BE IN THE EAST BUT CONFIDENCE IS LOW AT THIS TIME. A
STRENGTHENING AND WESTWARD EXTENSION OF THE BERMUDA HIGH WILL CAUSE
THICKNESSES TO RISE WHICH SHOULD PUT HIGH TEMPERATURES INTO THE
LOWER 90S BY TUESDAY AFTERNOON. LOWS CONTINUE TO BE IN THE UPPER 60S
TO NEAR 70 DEGREES.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 838 PM TUESDAY...

VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. CURRENT SHOWER
AND THUNDERSTORM ACTIVITY TO THE WEST OF THE AREA MAY HOLD TOGETHER
AND AFFECT KINT/KGSO AROUND 04-06Z. SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE AREA ON WEDNESDAY AND MAY BRING PERIODS OF SUB-
VFR CONDITIONS... MOST LIKELY BETWEEN 21Z AND 03Z THURSDAY.

OUTLOOK: GOOD CHANCE OF STRATUS THROUGHOUT CENTRAL NC THU MORNING.

IN ADDITION...COVERAGE OF SHOWERS AND STORMS WILL PROGRESSIVELY
INCREASE WED THROUGH FRI THROUGHOUT CENTRAL NC...FOLLOWED BY BETTER
CHANCES OVER THE SOUTHERN AND SOUTHWESTERN PORTION OF NC...INCLUDING
AT FAY...THIS WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...KRD
NEAR TERM...WSS
SHORT TERM...MWS
LONG TERM...ELLIS
AVIATION...SEC/MWS
Hazardous weather outlook, Jun 10, 4:23 PM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT TUE JUN 10 2014

NCZ011-025>028-040>043-075>078-085-086-088-089-112030-
HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-
MOORE-LEE-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
423 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE EACH AFTERNOON WEDNESDAY
THROUGH FRIDAY. SOME STORMS MAY BECOME SEVERE...PRIMARILY ON
WEDNESDAY...WITH A THREAT OF BOTH DAMAGING WIND AND LARGE HAIL.
THOUGH A RISK OF DAMAGING WIND IN STORMS WILL CONTINUE THROUGH
FRIDAY...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ007>010-021>024-038-039-073-074-083-084-112030-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-RICHMOND-
423 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS...WITH A PRIMARY THREAT OF
STRONG TO SEVERE WIND GUSTS...THROUGH AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE EACH AFTERNOON WEDNESDAY
THROUGH FRIDAY. SOME STORMS MAY BECOME SEVERE...PRIMARILY ON
WEDNESDAY...WITH A THREAT OF BOTH DAMAGING WIND AND LARGE HAIL.
THOUGH A RISK OF DAMAGING WIND IN STORMS WILL CONTINUE THROUGH
FRIDAY...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MWS/RTE

In the hours before

Special weather statement, Jun 10, 7:09 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT TUE JUN 10 2014

NCZ038-110000-
DAVIDSON-
709 PM EDT TUE JUN 10 2014

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL
DAVIDSON COUNTY UNTIL 800 PM EDT...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
SOUTHWEST OF LINWOOD TO 13 MILES WEST OF PLYLER...AND MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...LINWOOD...MIDWAY...ARCADIA...WELCOME... AND HIGH ROCK
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3583 8043 3585 8042 3584 8040 3587 8039
      3589 8042 3589 8037 3597 8039 3600 8032
      3600 8022 3557 8014 3553 8019 3559 8021
      3568 8033 3572 8033 3573 8045 3577 8045
      3578 8047 3584 8049
TIME...MOT...LOC 2307Z 212DEG 20KT 3562 8054 3538 8053

77
Special weather statement, Jun 10, 7:21 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT TUE JUN 10 2014

NCZ073-110015-
STANLY-
721 PM EDT TUE JUN 10 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN STANLY
COUNTY UNTIL 815 PM EDT...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF PLYLER...OR 14 MILES WEST OF
ALBEMARLE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... NEW LONDON... FINGER... BADIN
LAKE...PLYLER... RICHFIELD...NEW LONDON AND MORROW MOUNTAIN STATE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3549 8030 3550 8029 3550 8018 3547 8016
      3546 8011 3540 8010 3537 8005 3529 8040
      3529 8043
TIME...MOT...LOC 2319Z 249DEG 13KT 3539 8046

77
Special weather statement, Jun 10, 10:24 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT TUE JUN 10 2014

NCZ038-110345-
DAVIDSON-
1024 PM EDT TUE JUN 10 2014

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
DAVIDSON COUNTY UNTIL 1145 PM EDT...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF LINWOOD...OR
15 MILES SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...MIDWAY...ARCADIA...WELCOME AND
HIGH ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3584 8049 3583 8043 3585 8042 3585 8039
      3589 8042 3589 8037 3598 8036 3600 8021
      3603 8021 3603 8015 3596 8005 3582 8005
      3568 8033 3572 8033 3574 8046 3581 8046
TIME...MOT...LOC 0222Z 216DEG 20KT 3568 8048

77
Special weather statement, Jun 10, 10:37 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1037 PM EDT TUE JUN 10 2014

NCZ021-022-110330-
GUILFORD-FORSYTH-
1037 PM EDT TUE JUN 10 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
GUILFORD AND EASTERN FORSYTH COUNTIES UNTIL 1130 PM EDT...

AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KERNERSVILLE...OR 7 MILES SOUTHEAST OF
WINSTON-SALEM...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...SUMMERFIELD...STOKESDALE...
WALKERTOWN...BELEWS LAKE...SEDGE GARDEN...COLFAX AND BELEWS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3626 8012 3625 7981 3624 7979 3601 8006
      3603 8013 3603 8021 3606 8024
TIME...MOT...LOC 0236Z 216DEG 19KT 3604 8015

77
Special weather statement, Jun 10, 10:42 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT TUE JUN 10 2014

NCZ038-110315-
DAVIDSON-
1042 PM EDT TUE JUN 10 2014

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHERN DAVIDSON COUNTY UNTIL 1115 PM EDT...

AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR LINWOOD...OR 7 MILES WEST OF
LEXINGTON... MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...MIDWAY...ARCADIA...WELCOME AND
HIGH ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3583 8043 3585 8042 3585 8039 3588 8042
      3589 8040 3589 8037 3597 8039 3600 8032
      3600 8022 3603 8021 3602 8011 3599 8004
      3592 8005 3569 8033 3572 8033 3572 8041
      3575 8046 3584 8049
TIME...MOT...LOC 0241Z 215DEG 20KT 3581 8039

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:24 PM EDTSpecial Weather StatementRAHDavidson81 min
Jun 10, 10:37 PM EDTSpecial Weather StatementRAHGuilford53 min
Jun 10, 10:42 PM EDTSpecial Weather StatementRAHDavidson33 min
Jun 10, 11:19 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 10, 11:36 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford39 min
Jun 10, 11:46 PM EDTSpecial Weather StatementRAHForsyth59 min
Jun 11, 12:21 AM EDTSpecial Weather StatementRAHAlamance24 min
Jun 11, 12:43 AM EDTSpecial Weather StatementRAHAlamance, Guilford62 min
Jun 11, 1:38 PM EDTSpecial Weather StatementRAHChatham67 min
Jun 11, 1:44 PM EDTSevere Thunderstorm WarningRAHChatham, Lee46 min
Jun 11, 2:31 PM EDTSpecial Weather StatementRAHAlamance59 min
Jun 11, 2:35 PM EDTSpecial Weather StatementRAHWilson55 min
Jun 11, 2:42 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange48 min
Jun 11, 2:57 PM EDTSpecial Weather StatementRAHDurham63 min
Jun 11, 3:05 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person40 min
Jun 11, 4:01 PM EDTSpecial Weather StatementRAHSampson59 min
Jun 11, 4:16 PM EDTSpecial Weather StatementRAHHalifax59 min
Jun 11, 4:17 PM EDTSpecial Weather StatementRAHJohnston43 min
Jun 11, 4:24 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne51 min
Jun 11, 4:29 PM EDTSpecial Weather StatementRAHMoore61 min
Jun 11, 4:32 PM EDTSevere Thunderstorm WarningRAHVance43 min
Jun 11, 4:43 PM EDTSpecial Weather StatementRAHWarren62 min
Jun 11, 4:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson66 min
Jun 11, 4:58 PM EDTSpecial Weather StatementRAHChatham, Lee47 min
Jun 11, 5:04 PM EDTSpecial Weather StatementRAHChatham, Randolph56 min
Jun 11, 5:06 PM EDTSevere Thunderstorm WarningRAHWarren39 min
Jun 11, 5:14 PM EDTAreal Flood AdvisoryRAHJohnston, Wake3 hr
Jun 11, 5:33 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Wake57 min
Jun 11, 5:38 PM EDTFlash Flood WarningRAHWake3 hr
Jun 11, 5:43 PM EDTFlash Flood WarningRAHDurham3 hr
Jun 11, 5:47 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Nash, Vance, Warren58 min
Jun 11, 5:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph66 min
Jun 11, 6:01 PM EDTSevere Thunderstorm WarningRAHPerson74 min
Jun 11, 6:23 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr
Jun 11, 6:35 PM EDTSpecial Weather StatementRAHHalifax55 min
Jun 11, 6:37 PM EDTSpecial Weather StatementRAHStanly68 min
Jun 11, 6:46 PM EDTSpecial Weather StatementRAHWarren44 min
Jun 11, 7:09 PM EDTSpecial Weather StatementRAHDavidson, Forsyth51 min
Jun 11, 7:33 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Randolph, Richmond, Stanly87 min
Jun 11, 7:41 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth41 min
Jun 11, 7:58 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.